Alert archive / U.S. Virgin Islands / High Surf Advisories in 2017

High Surf Advisory 8, NWS JSJ

March 9, 2017

NWS JSJ issued this high surf advisory at Mar 9, 2017, 2:35 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2017, 2:35 AM CST (08:35 UTC)
Expired
Mar 9, 2017, 4:00 PM CST
In force
13 hr
Issued by
NWS JSJ

The text

As transmitted.

321 
WHCA42 TJSJ 090835
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST THU MAR 9 2017

PRZ001-002-005-008-010-012-VIZ001-091645-
/O.NEW.TJSJ.SU.Y.0008.170309T0835Z-170309T2200Z/
/O.EXT.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
435 AM AST THU MAR 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 AND 10 FEET.

* LOCATION...NORTHWEST TO NORTHEAST COASTAL AREAS OF PUERTO
  RICO...CULEBRA AND SAINT THOMAS/SAINT JOHN.

* TIMING...THROUGH 6 PM AST THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST SWIMMERS
  OUT TO SEA...DANGEROUS SURF CONDITIONS AND LOCALIZED BEACH
  EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL 
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR 
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE 
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED 
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-013-VIZ002-091645-
/O.EXT.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SOUTHEAST-VIEQUES-ST CROIX-
435 AM AST THU MAR 9 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...SOUTHEAST PUERTO RICO...VIEQUES AND SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.RIP CURRENTS ARE POWERFUL 
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR 
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE 
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED 
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
3 follow-up statements
133 
WHCA42 TJSJ 091413
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1013 AM AST THU MAR 9 2017

PRZ001-002-005-008-010-012-VIZ001-092200-
/O.CON.TJSJ.SU.Y.0008.000000T0000Z-170309T2200Z/
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
1013 AM AST THU MAR 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 AND 10 FEET.

* LOCATION...NORTHWEST TO NORTHEAST COASTAL AREAS OF PUERTO 
  RICO...CULEBRA AND SAINT THOMAS/SAINT JOHN. 

* TIMING...THROUGH 6 PM AST THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA...DANGEROUS SURF CONDITIONS AND LOCALIZED 
  BEACH EROSION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-013-VIZ002-092200-
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SOUTHEAST-VIEQUES-ST CROIX-
1013 AM AST THU MAR 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...SOUTHEAST PUERTO RICO...VIEQUES AND SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
656 
WHCA42 TJSJ 091913
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST THU MAR 9 2017

DEFAULT OVERVIEW SECTION
PRZ001-002-005-008-010-012-VIZ001-100315-
/O.CON.TJSJ.SU.Y.0008.000000T0000Z-170309T2200Z/
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
313 PM AST THU MAR 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 AND 10 FEET.

* LOCATION...NORTHWEST TO NORTHEAST COASTAL AREAS OF PUERTO 
  RICO...CULEBRA AND SAINT THOMAS/SAINT JOHN. 

* TIMING...THROUGH 6 PM AST THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA...DANGEROUS SURF CONDITIONS AND LOCALIZED 
  BEACH EROSION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-013-VIZ002-100315-
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SOUTHEAST-VIEQUES-ST CROIX-
313 PM AST THU MAR 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...SOUTHEAST PUERTO RICO...VIEQUES AND SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
486 
WHCA42 TJSJ 091914 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
314 PM AST THU MAR 9 2017

PRZ001-002-005-008-010-012-VIZ001-100715-
/O.CON.TJSJ.SU.Y.0008.000000T0000Z-170309T2200Z/
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
314 PM AST THU MAR 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...BREAKING WAVES BETWEEN 8 AND 10 FEET.

* LOCATION...NORTHWEST TO NORTHEAST COASTAL AREAS OF PUERTO 
  RICO...CULEBRA AND SAINT THOMAS/SAINT JOHN. 

* TIMING...THROUGH 6 PM AST THIS EVENING.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA...DANGEROUS SURF CONDITIONS AND LOCALIZED 
  BEACH EROSION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-013-VIZ002-100715-
/O.CON.TJSJ.RP.S.0019.000000T0000Z-170310T0800Z/
SOUTHEAST-VIEQUES-ST CROIX-
314 PM AST THU MAR 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...SOUTHEAST PUERTO RICO...VIEQUES AND SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE BEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Mar 8, 8:03 PM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Mar 8, 8:03 PM CST, 6 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1003 PM AST Wed Mar 8 2017

.UPDATE...Latest 09/00z sounding shows an unstable layer up
through 7600 feet with a 4.6 deg Celsius inversion above that.
This is slightly less favorable to convection than this morning
with slightly less precipitable water but nevertheless showers
have increased across the area and upstream. Showers are still
moving quickly at about 23 knots so accumulations will be slight,
but showers will persist through tonight. Therefore have bumped up
the POPs and made minor adjustments in the temperatures tomorrow--slightly
cooler on the north coast and in higher elevations. Moisture will
continue to move from the southeast as the boundary that passed
through on Tuesday is now beginning to return through Guadeloupe.

&&

.AVIATION...15 to 25 knot east northeast winds persist across the
area with isold SHRA. The old frontal boundary is beginning to
return to the area and is now approaching TKPK. This will spread
ocnl MVFR CIGS northwest through the forecast area now through
10/00z from TKPK through TIST/TISX and into eastern PR by 09/18z
with intermittent mtn obscurations during the entire pd. Winds alf
are NE 15 to 25 kt up thru FL190 but winds btwn FL050-190 will
turn to ESE by 10/00Z. Maximum winds will be west at 09/12z at 80
kts at FL360.

&&

.MARINE...Seas have been slowly diminishing but will begin to
increase again slightly later tonight and tomorrow. Have allowed
High surf advisory to remain down, but some areas may see 10 to 12 foot
breaking waves from time to time. Periods are shortening and the
buoy near San Juan reported 9 seconds recently. Seas should begin
relaxing again after 09/18Z, but small craft advisories in the
outer Atlantic will likely stay up beyond Sunday.

&&

.PREV DISCUSSION... /issued 338 PM AST Wed Mar 8 2017/

SYNOPSIS...Low level high pressure ridge centered in the vicinity
of Bermuda will slowly drift east. This will result in a more
relaxed pressure gradient. Remnants of old frontal boundary over
the Leeward Islands to drift slowly westward.

SHORT TERM...This evening through Friday...As the low level high
pressure ridge drifts east the pressure gradient will slowly relax
across the Atlantic waters resulting in wind speed diminishing and
shifting more to the east. Remnants of an old frontal boundary
currently over the Leeward Islands will then be advected westward
and affect our local area occasionally with increasing clouds and
shower activity starting Thursday morning and possibly lasting
through Friday afternoon. Will indicate scattered showers in the
forecast to account for this, but will not expect significant
rainfall amounts. A high risk of rip currents will continue many
beaches of Puerto Rico and the U.S. Virgin Islands Tonight and
Thursday due to rough seas and strong surface winds.

LONG TERM...(Saturday through Thursday)...The high pressure ridge
will move further east as another frontal trough exit the U.S.
eastern seaboard. This will further relax the pressure gradient
and in turn allow for the low level wind flow to turn more from
the southeast. This should result in more seasonal temperatures
returning to the local islands. Latest model guidance keep the
frontal boundary well to the north of the Eastern Caribbean no
impacting our area. With no significant changes in the synoptic
pattern, generally dry conditions with isolated showers here and
there should be expected.

AVIATION...Mainly VFR conditions are expected across all TAF
sites through 09/12z. VCSH could occur across TIST, TISX and TJSJ
after 09/12z with a more significant increase in shower activity
late Thursday and Friday. Low level winds will continue mainly
northeast at 15 to 20 kts through this evening but shifting to
more eastward after 09/06z.

MARINE...Even though the low level high pressure ridge is
expected to drift east and wind speed is expected to diminish
across the local waters...seas should remain rough with small
craft advisory conditions persisting at least through Friday
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  81  72  83 /  60  30  40  40
STT  72  83  73  83 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 AM AST Thursday for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Southeast-Vieques.

     Small Craft Advisory until 8 PM AST Friday for Northeast-
     Southeast.

VI...High Rip Current Risk until 6 AM AST Thursday for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

     Small Craft Advisory until 8 PM AST Friday for St.Thomas...St.
     John...and Adjacent Islands.

AM...Small Craft Advisory until 8 PM AST Friday for Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern Puerto Rico out 10 NM-Coastal Waters of Southern
     USVI Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 AM AST Sunday for Anegada Passage
     Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
     to 17N.

     Small Craft Advisory until 2 PM AST Saturday for Coastal Waters
     of Northern Puerto Rico out 10 NM-Mona Passage Southward to
     17N.

     Small Craft Advisory until 2 PM AST Sunday for Atlantic Waters
     of Puerto Rico and USVI from 10 NM to 19.5N.

     Small Craft Advisory until 2 AM AST Saturday for Coastal Waters
     OF Northwestern Puerto Rico out 10 NM.

&&

Snell
Hazardous weather outlook, Mar 8, 3:53 AM CST, 22 hours 42 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
528 AM AST miercoles 8 de marzo de 2017

AMZ710>745-PRZ001>013-091000-
San Juan y vecindad-noreste-sureste-este interior-
norte central-interior central- Ponce y vecindad-Noroeste-
oeste interior-Mayaguez y vecindad-suroeste-Culebra-Vieques-
Aguas costeras y lejos de la costa del Atlantico y aguas
costeras del Caribe-
528 AM AST miercoles 8 de marzo de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Viento...Vientos sostenidos entre 15 y 25 mph son posibles a
traves de los municipios costeros y alrededor de 20 y 25 nudos sobre las
aguas locales.

.Olas...Se espera oleaje peligroso hasta 12 pies a traves de las
aguas mar afuera del Atlantico y los pasajes locales. Una zona de
resacas es tan peligrosa como olas rompientes que pudieran
sobrepasar 15 pies a lo largo de las playas del norte de Puerto Rico
y Culebra. Existe una advertencia de resacas fuertes en efecto para
hoy.

.Corrientes submarinas...Existe riesgo de moderado a alto de
corrientes submarinas para la mayor parte de las playas locales.
Riesgo alto de corrientes submarinas a traves de las playas de norte
y este de Puerto Rico, mientras la mayor parte de las playas del sur
y oeste tienen riesgo moderado.

.Dias dos a siete...jueves a martes

Las condiciones maritimas continuaran peligrosas durante la mayor
parte de la semana, riesgo alto de corrientes marinas continuaran
durante la semana.

.Comunicado sobre informacion reportada por observadores...

Reportes de inundaciones costeras y de corrientes submarinas son
apreciados.

AMZ715-725-VIZ001-002-091000-
San Tomas, San John e islas adyacentes-
Santa Cruz-Aguas cerca de la costa del Atlantico y aguas costeras
adyacentes del Caribe-
528 AM AST miercoles 8 de marzo de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Viento...Vientos sostenidos entre 15 y 25 mph con rafagas son
posibles a traves de las islas y alrededor de 20 a 25 nudos a traves
de las aguas locales.

.Olas...Se espera oleaje peligroso de hasta 12 pies a traves de las
aguas mar afuera del Atlantico y los pasajes locales. Una zona de
resacas es tan peligrosa como olas rompientes que pudieran
sobrepasar 14 pies a lo largo de las playas del norte de Puerto Rico
y el norte de USVI y hasta 13 pies para las playas del norte de
Santa Cruz. Existe una advertencia de resacas fuertes en efecto para
hoy.

.Corrientes submarinas...Existe un riesgo alto de corrientes
submarinas para la mayor parte de las playas.

.Dias dos a siete...jueves a martes

Las condiciones maritimas continuaran peligrosas durante la mayor
parte de la semana, riesgo alto de corrientes marinas continuaran
durante la semana.

.Comunicado sobre informacion reportada por observadores...

Reportes de inundaciones costeras y de corrientes submarinas son
apreciados.

Nearby

High Surf Advisories in U.S. Virgin Islands, 2017High Surf Advisories in Puerto Rico, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.